MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿; COUNTER, DIFFERENTIAL CELL
Model Number 657338
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd facscanto¿ spray of sheath fluid coming from the instrument was detected.The following information was provided by the initial reporter: "1.Was the leak liquid or air? liquid.2.Was the leak contained within the instrument? not contained.3.(if not contained) was there spray of fluid under pressure? yes.Customer stated that the sheath fluid sprayed out onto the floor but there were no injuries as a result of it and it did not spray onto anyone.4.What was the fluid that leaked? 5.What is the source of leak ¿ before waste line or after waste line? -5b (if waste line) ¿ was waste mixed with bleach or decontaminate? 6.Was the customer/bd personnel physically in contact with the fluid? 7.Where did the physical contact of fluid occur? no.It was reported by the customer that wetcart leaking from the rear.Customer stated that the leak was coming from the rear of the wetcart and he opened the rear where he saw it leaking from an orange connector.As he descripted the leak it sounded like it was a broken connector from the check valve (pn 334044).Customer stated that no one was injured as a result of the leak and it appeared to be sheath fluid because there sheath gauge dropped and they lost about half of their sheath fluid that was inside their sheath tank.Are you using this for clinical diagnostic test? no.Were erroneous results reported and used to treat a patient? no.Was there any injury or potential injury? no.Leak (if yes explain)? yes.Leaks: was the leak contained within the instrument? no.Was the leak in a customer accessible location? yes.What was the fluid that leaked? sheath.What is the source of leak -- waste line or non-waste line? non-waste.Was the customer exposed to blood or bodily fluids? no.Was there any physical harm to the customer as a result of the leak? no.".
 
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6 investigation summary investigation summary: ¿ scope of issue: the scope of issue is only limited to facscanto ivd 10 color configuration, part # 657338 and serial # (b)(6).¿ problem statement: customer reported complaint on the spray of fluid under pressure, not contained within instrument.¿ manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 6jul2021 to 6jul2022.¿ complaint trend: there are (b)(6) complaints related to the issue of spray fluid not contained within instrument under pressure;.Date range from 6jul2021 to 6jul2022 ¿ manufacturing device history record (dhr) review: dhr part # 657338, serial # (b)(6)., file # (b)(6)., was reviewed.The instrument met all the manufacturing specifications prior to release.¿ investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis and servicemax, the root cause of the spray of fluid not contained within the instrument was due to a broken check valve (pn (b)(6).).The customer reported that the leak was coming from the rear of the wet cart and when they opened the rear, they observed a leak from an orange connector.They noted that it appeared to be sheath fluid because their sheath gauge dropped and they lost about half of their sheath fluid that was inside their sheath tank.The customer stated that the sheath fluid sprayed out onto the floor but it did not spray onto anyone and no one was injured as a result of the leak.During the visit, the field service engineer (fse) confirmed that the check valve on the back of the wetcart was broken.The fse had already spoken to the customer in order to troubleshoot the broken part.The fse replaced the check valve on the back of the wetcart which fixed the issue and left a couple of extra spares.The fse verified the laser delay as well as area scaling on the laser and performed a couple of startups to verify the alignment on flowcell won¿t shift.They aligned the optics and verified the instrument as per the service manual.After the repair and testing, the instrument was working as intended and it was returned back to the customer.While there was a spray of fluid not contained within the instrument, it was not to a degree to significantly increase the risk of contact with the customer.Additionally, the fluid that leaked was sheath fluid and did not come in contact with the customer or bd personnel.The safety risk of this hazard has been identified to be within the acceptable level.¿ service max review: review of related work order #: (b)(4), case # (b)(4).Install date: (b)(6) 2018.Defective part number: 334044.Work order notes: ¿ subject / reported: wetcart leaking from the rear.¿ problem description: wetcart leaking from the rear.¿ work performed: fse assisted to customer site to found out that check valve on back of wetcart was broken.Fse already spoke to customer in order to troubleshoot broken part.Fse replaced check valve on back of wetcart and left couple extra spare just in case.Verified laser delay as well as area scaling on lasers.Performed couple of start ups to verified alignment on flowcell wont shift.Aligned optics and verified instrument per service manual.Qualified instrument with cst.¿ cause: check valve broken letting sheath to scape - replaced valve fixed issue.¿ solution: instrument tested without errors, instrument worked normally and returned to customer for use.Customer signature not available.Call closed out.¿ returned sample evaluation: a return sample was not requested because the replaced part is not returnable and was discarded.¿ risk analysis: risk management file part # (b)(6) (revision 08, version g) facscanto product family risk analysis was reviewed.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified?: yes / no.¿ id: 3.1.12.¿ hazard: potential leakage.¿ cause: potential lack of workmanship during assembly.¿ harmful effects: potential biohazard exposure.¿ risk control: qualification and first article inspection.¿ implementation verification: vp # (b)(6) protocol.¿ effectiveness verification: vp # 11392 report.¿ p:1.¿ s:4.¿ ri:4.¿ residual risk evaluation : afap.¿ new hazards: none.Mitigation(s) sufficient: yes / no.¿ root cause: based on the investigation results the root cause of the spray of sheath fluid under pressure was due to a broken check valve.¿ conclusion: based on the investigation results, the root cause of the spray of fluid under pressure was due to a broken check valve.The fse replaced the valve which fixed the issue and left a couple of extra spares.The instrument was working as expected.No one was harmed or injured.The safety risk of this hazard has been identified to be within the acceptable level.¿ supporting document: n/a h3 other text : see h.10.
 
Event or Problem Description
It was reported that while using bd facscanto¿ spray of sheath fluid coming from the instrument was detected.The following information was provided by the initial reporter: "1.Was the leak liquid or air?: liquid.2.Was the leak contained within the instrument?: not contained.3.(if not contained) was there spray of fluid under pressure?: yes.Customer stated that the sheath fluid sprayed out onto the floor but there were no injuries as a result of it and it did not spray onto anyone.4.What was the fluid that leaked? 5.What is the source of leak ¿ before waste line or after waste line?: -5b (if waste line) ¿ was waste mixed with bleach or decontaminate? 6.Was the customer/bd personnel physically in contact with the fluid? 7.Where did the physical contact of fluid occur?: no.It was reported by the customer that wetcart leaking from the rear.Customer stated that the leak was coming from the rear of the wetcart and he opened the rear where he saw it leaking from an orange connector.As he descripted the leak it sounded like it was a broken connector from the check valve (pn (b)(6)).Customer stated that no one was injured as a result of the leak and it appeared to be sheath fluid because there sheath gauge dropped and they lost about half of their sheath fluid that was inside their sheath tank.Are you using this for clinical diagnostic test?: no.Were erroneous results reported and used to treat a patient?: no.Was there any injury or potential injury?: no.Leak (if yes explain)?: yes.Leaks: was the leak contained within the instrument?: no.Was the leak in a customer accessible location?: yes.What was the fluid that leaked?: sheath.What is the source of leak -- waste line or non-waste line?: non-waste.Was the customer exposed to blood or bodily fluids?: no.Was there any physical harm to the customer as a result of the leak?: no".

Brand Name
BD FACSCANTO¿
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15070797
Report Number2916837-2022-00188
Device Sequence Number12122410
Product Code OYE
UDI-Device Identifier00382906573384
UDI-Public00382906573384
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number657338
Device Catalogue Number657338
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown